|11-03-2013 11:01 PM|
I have heard from at least one vet that they are too young to show true allergies up until about 4 months--they just haven't lived long enough.
Having dealt with some terrible environmental allergies in a Jack Russell Terrier (developed when he was around 24 months), I would say save time and money and go straight to a veterinary dermatologist.
|11-03-2013 10:49 PM|
|huntergreen||imho, the first thing to do is the skin testing, then decide what course of action to take.|
|11-03-2013 07:30 PM|
This article from dogs naturally about Atopica (Cyclosporine)
Atopica: A Dangerous Path To Take | Dogs Naturally Magazine
a little blurb from...
The side effects of this drug include headaches, nausea, vomiting, diarrhea, shaking hands, swollen bleeding gums, cancer, kidney failure, hypertension, easy bruising, hearing problems, yellowing of skin and eyes, loss of consciousness, vision changes, swollen glands, immune suppression and dizziness. Interestingly, these arenít side effects at all, but rather symptoms of poisoning caused by this mycotoxin poison. Farmers are familiar with the deleterious effects that mycotoxins can have on animals that eat moldy grain containing mycotoxins and the symptoms all agree. In fact, death is one side effect listed on the feline prescription.
|10-17-2013 08:00 AM|
Hey there O's Mom!
Any update on the little tyke?
I've been wondering how he is doing?
|10-12-2013 09:00 AM|
Honestly, I would "never" put my puppy on those drugs at that age..They are powerful drugs, and they are probably HELPING but they are not 'curing' whatever is going on.
I had my adult male on cyclo at one point for 3 months for fistula's..It worked, but there is no way I would have put a puppy on it.
It shuts down the immune system so that is why your seeing some results, it also leaves the dog open to ALL kinds of other illnesses because it has no immune system to fight it off.. long term use of this, especially in a puppy can not be good.
And to give your dog a vac/shot of ANY kind while ill, or even put a topical flea/tick med on him is scarey and can make things worse..
I would take him off everything, and go to a dermatologist OR a holistic vet.
|10-10-2013 12:45 AM|
Good catch Gator, I did not even notice the pup got a Proheart shot. At 5.5 months old, he is still growing, so it can't be dosed right. Not to mention the allergy issues.
Sent from Petguide.com Free App
|10-10-2013 12:25 AM|
And another one suckered onto the hamster wheel of veterinary *care*...these clowns should be up on malpractice charges.
Go see a holistic vet and have your dog detoxed of the veterinary "environmental" allergens....switch to raw diet, and strengthen the dogs liver (major detox organ)
|10-09-2013 01:16 PM|
I am sorry, but, WHY in the world did this vet give your pup ANOTHER shot when he is CLEARLY not healthy???? There are different chewable alternatives! His immune system is already pulled down, and he injected him AGAIN????? OUI!!!!
Here is the "Client Information Sheet" IF this is the one he used. Did he give you this form or AT LEAST explain the side effects to you of this shot or any shot during a time of inflammation in his little body???? https://online.zoetis.com/us/en/prod...ationSheet.pdf
What should I discuss with my veterinarian
before using ProHeart 6?
Talk to your veterinarian about your dog’s health, past and
General health –
*ProHeart 6 should only be given to healthy dogs.
* Changes in behavior or health,
including weight loss, if any.
Past or present, uncontrolled allergies, including
food, flea or skin allergies, if any.
*Past problems with or reactions to vaccines or medications,if any
From a 2008 article: ProHeart 6, a heartworm “preventative” shot providing 6 months of protection against canine heartworms, is back on the market after having been pulled from shelves in 2004 by manufacturer Fort Dodge. More than 5,000 adverse “events,” including hundreds of canine deaths, prompted the FDA to request the drug’s withdrawal. It is being brought back under a “risk minimization action plan” and restricted use program (including vet training and informed consent notification) — an uncommon plan to try to limit damage from the drug.
A follow-up: Still considering giving your dog ProHeart 6 for heartworm protection? ProHearts’ own Client Information Form lists adverse reactions: “These can include (but are not limited to) allergic responses, lethargy (sluggishness), seizures, vomiting and diarrhea, itching at the injection site, fever and, in rare instances, death.”
My guess is you are going to see MORE INTENSE itching and reaction not having anything to do with the food or environment.
I am SO sorry!
|10-09-2013 12:23 PM|
|WVGSD||If he were my dog, I would go with the recommendations of vet #2. I would be careful, however, changing foods since you finally have achieved a good deal of success. You might also home cook/prepare some of his food and give a good vitamin and mineral supplement. If lamb works, I would not change that.|
|10-08-2013 11:14 PM|
I would be more worried about keeping a puppy on Keto and Cyclosporine than I would be about allergy testing at a dermatologist. Both can have pretty serious long term side effects. If you can get him off drugs by using allergen shots, then I would.
Sent from Petguide.com Free App
|This thread has more than 10 replies. Click here to review the whole thread.|